Open Access
Translator Disclaimer
1996 On a semilinear elliptic problem in $\mathbb R^N$ with a non-Lipschitzian nonlinearity
Carmen Cortázar, Manuel Elgueta, Patricio Felmer
Adv. Differential Equations 1(2): 199-218 (1996).

Abstract

This article is devoted to the study of nonnegative solutions of the semi-linear elliptic equation $$ \Delta u - u^q + u^p = 0 \ \ \text{ in } \; \mathbb{R}^N, $$ where $0 < q < 1 < p < {N+2 \over N-2}$ and $N\geq 3$. We prove the existence of solutions in $H^1(\mathbb{R}^N)$ and that these solutions are compactly supported. Moreover, we show that any solution with the property that $\{x\in \mathbb{R}^N : u(x)>0\}$ is connected, is supported by a ball and is radial. Then we prove that such a solution is unique up to translations. Any other solution is the sum of a finite number of translations of this solution, in such a way that the interior of their supports are mutually disjoint. Existence is proved by a variational argument. The compactness of the support is obtained by comparison. To prove the radial symmetry of solutions we use the Moving Planes device and then, using techniques of ordinary differential equations, we show uniqueness.

Citation

Download Citation

Carmen Cortázar. Manuel Elgueta. Patricio Felmer. "On a semilinear elliptic problem in $\mathbb R^N$ with a non-Lipschitzian nonlinearity." Adv. Differential Equations 1 (2) 199 - 218, 1996.

Information

Published: 1996
First available in Project Euclid: 25 April 2013

zbMATH: 0845.35031
MathSciNet: MR1364001

Subjects:
Primary: 35J60
Secondary: 34A34 , 34B15

Rights: Copyright © 1996 Khayyam Publishing, Inc.

JOURNAL ARTICLE
20 PAGES


SHARE
Vol.1 • No. 2 • 1996
Back to Top